Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 11, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 8, 1995, 1:35 AM CDT for Lincoln County, Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1995, 1:35 AM CDT (06:35 UTC)
- Expired
- Jun 8, 1995, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Lincoln County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3672 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 12.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 080637 FFWICT KSC105-081230- BULLETIN - EBS ACTIVATION REQUESTED FLOOD/FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 135 AM CDT THU JUN 8 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD/FLASH FLOOD WARNING EFFECTIVE UNTIL 730 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL KANSAS ...LINCOLN COUNTY AT 136 AM CDT...COUNTY OFFICIALS REPORTED OVER 3 INCHES OF RAIN HAD FALLEN ACROSS LINCOLN COUNTY. THIS RAIN HAS CAUSED FLOODING IN MANY STREETS IN THE CITY OF BEVERLY AND SMALL STREAMS ACROSS LINCOLN COUNTY DUE TO SEVERE THUNDERSTORMS. MOST FLOODING DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES... DIPS... OR LOW SPOTS IF WATER COVERS THE RBOADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. COX &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 10:01 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 7, 10:01 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT WED JUN 7 1995 (DISC COMPOSED AT 730 PM...) MAIN CONCERN ATTM IS CBS DVLPG OVR FLINT HILLS. THESE HAVE FORMED AT THE INTERSECTION OF 2 BNDRYS AND THE OROGRAPHIC LIFT. ONE BNDRY IS XTNDS FM NR MKC TO NR DDC. THE OTHER IS A QUASI-DRYLN WHICH PASSED THRU ICT THIS AFTN...AND HAS RETREATED WWRD DURG THE PAST HR. BNDRY SHOWED UP BRIEFLY ON KICT 88D WHILE TECHS WERE WORKING ON RDR. VISUAL INDC HV SHOWN WELL DVLPG CBS...BUT TOPS APPR TO BE TOO LO...WITH SOME CAPPING LKLY. HAVE ALRDY MENTIONED PCPN IN SFT. WITH MARGINAL MECHANISMS TO BREAK CAP...WOULD NOT EXPCT THEM TO CONT ALL NGT. ERLR LK INDC TMRW NGT MAY BE QUITE ACTIVE AS DIFFLUENT FLOW...DRYLN AND FNT APPCH. RSL 66/80 24 SLN 67/81 24 ICT 71/85 23 HUT 69/84 23 CNU 70/87 22 HOWERTON
In the hours before
Special weather statement, Jun 7, 11:23 PM CDT, 2 hours 12 minutes before
KSZ070-071-072-073-094-095-096-097-098-099-100-101-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT WED JUN 7 1995 ...TORNADO WATCH NUMBER 570 FOR ALL OF SOUTHEAST KANSAS HAS BEEN CANCELLED AND REPLACED BY TORNADO WATCH NUMBER 574 FOR PARTS OF SOUTHEAST KANSAS... THE NEW TORNADO WATCH DOES NOT INCLUDE ALLEN...NEOSHO...LABETTE... BOURBON...CRAWFORD AND CHEROKEE COUNTIES OF SOUTHEAST KANSAS. MATT
Special weather statement, Jun 7, 11:25 PM CDT, 2 hours 10 minutes before
KSZ070-071-072-073-094-095-096-097-098-099-100-101-080530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1123 PM CDT WED JUN 7 1995 ...TORNADO WATCH NUMBER 570 FOR ALL OF SOUTHEAST KANSAS HAS BEEN CANCELLED AND REPLACED BY TORNADO WATCH NUMBER 574 FOR PARTS OF SOUTHEAST KANSAS... THE NEW TORNADO WATCH DOES NOT INCLUDE ALLEN...NEOSHO...LABETTE... BOURBON...CRAWFORD AND CHEROKEE COUNTIES OF SOUTHEAST KANSAS. MATT
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 60 min |
| Jun 7, 11:25 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 65 min |
| Jun 7, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 68 min |
| Jun 7, 11:41 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 64 min |
| Jun 7, 11:48 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 57 min |
| Jun 7, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 67 min |
| Jun 7, 11:55 PM CDT | Tornado Warning | ICT | Russell | 65 min |
| Jun 8, 12:01 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Jun 8, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Jun 8, 12:05 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 35 min |
| Jun 8, 12:19 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 56 min |
| Jun 8, 12:40 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 65 min |
| Jun 8, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 58 min |
| Jun 8, 12:53 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 67 min |
| Jun 8, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 60 min |
| Jun 8, 1:26 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| Jun 8, 1:41 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 64 min |
| Jun 8, 1:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Jun 8, 1:56 AM CDT | Severe Thunderstorm Warning | ICT | Harvey | 64 min |
| Jun 8, 2:02 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 43 min |
| Jun 8, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 56 min |
| Jun 8, 2:52 AM CDT | Severe Thunderstorm Warning | ICT | Bourbon | 68 min |
| Jun 8, 3:26 AM CDT | Flash Flood Warning | ICT | Harper, Sumner | 5 hr |
| Jun 8, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 58 min |
| Jun 8, 4:32 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Rice | 58 min |
| Jun 8, 4:49 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 56 min |
| Jun 8, 5:16 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 59 min |
| Jun 8, 5:46 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 59 min |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.